Alert archive / New Mexico / Tornado Warnings in 2008

Tornado Warning 19, NWS Albuquerque, NM

July 12, 2008Chaves County, New Mexico

NWS Albuquerque, NM issued this tornado warning at Jul 12, 2008, 2:27 PM MDT for Chaves County, New Mexico. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 12, 2008, 2:27 PM MDT (20:27 UTC)
Expired
Jul 12, 2008, 3:15 PM MDT
In force
48 min
Issued by
NWS Albuquerque, NM
Area
Storm-based polygon

County Chaves County, NM

The radar

The Cannon AFB radar (KFDX), 124 km from the middle of the area, began a volume at 20:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 8.5 hours before the alert went out and 256 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albuquerq/Krtlnd, NM at 12:00Z on 2008-07-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 30 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albuquerq/Krtlnd, NM at 12:00Z on 2008-07-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 10 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
30 J/kg
Mixed-layer CIN
-81 J/kg
Mixed-layer LCL
839 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
10 m²/s²
0-3 km storm-relative helicity
20 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS55 KABQ 122027
TORABQ
NMC005-122115-
/O.NEW.KABQ.TO.W.0019.080712T2027Z-080712T2115Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
227 PM MDT SAT JUL 12 2008

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A

* TORNADO WARNING FOR...
  CENTRAL CHAVES COUNTY IN SOUTHEAST NEW MEXICO

* UNTIL 315 PM MDT

* AT 223 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO OVER NORTH   
CENTRAL CHAVES COUNTY...OR ABOUT 23 MILES NORTH OF ROSWELL ALONG 
HIGHWAY 285...MOVING EAST AT 24 MPH.

* THE TORNADO WILL BE NEAR...
  RURAL CENTRAL CHAVES COUNTY AROUND 240 PM MDT...

THIS IS A DANGEROUS STORM. LEAVE AUTOMOBILES AND MOBILE HOMES. MOVE
INTO AN INTERIOR ROOM OR HALLWAY ON THE LOWEST FLOOR. STAY AWAY FROM
WINDOWS AND OUTSIDE WALLS.

TAKE COVER NOW. LEAVE MOBILE HOMES AND VEHICLES. IF POSSIBLE...MOVE
TO A BASEMENT. OTHERWISE MOVE TO AN INTERIOR ROOM OR HALLWAY ON THE
LOWEST FLOOR. STAY AWAY FROM WINDOWS AND OUTSIDE WALLS.

LAT...LON 3376 10416 3351 10420 3364 10464 3381 10459
TIME...MOT...LOC 2027Z 283DEG 21KT 3370 10451

$$

34
2 follow-up statements
000 
WWUS55 KABQ 122043
SVSABQ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
243 PM MDT SAT JUL 12 2008

NMC005-122115-
/O.CON.KABQ.TO.W.0019.000000T0000Z-080712T2115Z/
CHAVES-
243 PM MDT SAT JUL 12 2008

...TORNADO WARNING REMAINS IN EFFECT FOR CENTRAL CHAVES COUNTY UNTIL
315 PM MDT...

AT 242 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A STRONG ROTATION.  THIS ROTATION WAS LOCATED OVER NORTH CENTRAL 
CHAVES COUNTY...OR ABOUT 23 MILES NORTH OF ROSWELL...MOVING EAST AT 
18 MPH.

* THE TORNADO WILL BE NEAR...
  RURAL CENTRAL CHAVES COUNTY AROUND 300 PM MDT...

THIS IS A DANGEROUS STORM. LEAVE AUTOMOBILES AND MOBILE HOMES. MOVE
INTO AN INTERIOR ROOM OR HALLWAY ON THE LOWEST FLOOR. STAY AWAY FROM
WINDOWS AND OUTSIDE WALLS.

IN ADDITION TO THE THREAT OF A TORNADO...LARGE HAIL AND DAMAGING
WINDS CAN BE EXPECTED. GO TO A SAFE PLACE NOW.

LAT...LON 3369 10418 3368 10417 3351 10420 3368 10459
      3380 10454 3376 10416 3370 10417
TIME...MOT...LOC 2043Z 275DEG 16KT 3370 10443

$$

34
000 
WWUS55 KABQ 122110
SVSABQ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
310 PM MDT SAT JUL 12 2008

NMC005-122120-
/O.EXP.KABQ.TO.W.0019.000000T0000Z-080712T2115Z/
CHAVES-
310 PM MDT SAT JUL 12 2008

...TORNADO WARNING WILL EXPIRE AT 315 PM MDT FOR CENTRAL CHAVES
COUNTY...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORM WHICH PROMPTED THE WARNING NO LONGER APPEARED CAPABLE OF
PRODUCING A TORNADO...THUS THE TORNADO WARNING HAS BEEN ALLOWED TO
EXPIRE.

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT HEAVY RAINS...
SMALL HAIL AND GUSTY WINDS ARE STILL POSSIBLE FROM THIS THUNDERSTORM.

LAT...LON 3369 10418 3368 10417 3351 10420 3368 10459
      3380 10454 3376 10416 3370 10417
TIME...MOT...LOC 2110Z 275DEG 16KT 3369 10429

$$

34

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this tornado warning went out at Jul 12, 3:02 AM MDT, 11 hours 25 minutes earlier.

Area forecast discussion, Jul 12, 3:02 AM MDT, 11 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
302 AM MDT SAT JUL 12 2008

.DISCUSSION...
CURRENTLY...500 MB CHARTS SHOWING VIRTUALLY FLAT FIELD AT 591 DAM
ACROSS NEW MEXICO WITH WEAK 590 DAM FEATURE CREEPING EASTWARD
ACROSS NORTHERN HALF OF THE STATE. SURFACE TROUGH DEEPENING OVER
EASTERN SIDE OF THE STATE WITH MATCHED PAIR FROM SOUTHERN NEVADA
TO NORTHERN END OF THE GULF OF CALIFORNIA LEAVES MUCH OF CENTRAL
AND WESTERN NEW MEXICO SITTING ON INTERVENING RIDGE. CLOUD COVER
STARTING TO BREAK UP A LITTLE FOR NOW...BUT NEXT WADS OF MOISTURE
AND CLOUD IN IR IMAGERY SETTING UP IN SOUTHERN ARIZONA AND
NORTHERN MEXICO...AND THIS WILL CIRCULATE NORTH THEN EAST ACROSS
NEW MEXICO TODAY. 00Z ABQ RAOB LOGGING PWAT OF 1.42 IN WITH
MOISTURE WIDELY DISSEMINATED THROUGH THE COLUMN AND LAPSE RATES
LOOKING PRETTY MOIST ADIABATIC ABOVE SUBSIDENCE INVERSION SETTING
UP AROUND 12 THOUSAND FEET MSL...PROVIDING A KEY INGREDIENT TO
ANOTHER WET DAY TODAY.

MODELS...REASONABLE AGREEMENT GIVEN LACK OF STRONG
FEATURES...MAINTAINING RIDGE BROADLY FROM EASTERN PACIFIC TO THE
GULF OF MEXICO...WITH VERY SUBTLE 500 MB ABSOLUTE VORTICITY
BUBBLES WORKING EASTWARD ACROSS THE STATE THROUGH MUCH OF THE
WEEKEND...AND THESE WILL PROVIDE GENTLE DYNAMICS TO INTENSIFY AND
STEER BROADER RAINFALL DISTRIBUTION. BOTH DOMESTIC MODELS
SPREADING RIDGE ACROSS NEW MEXICO BY MONDAY AS BOOKEND SAGS
DEVELOP OVER EASTERN PACIFIC OCEAN AND EASTERN GULF OF MEXICO.
MODEL PHYSICS CLEARLY USING THIS MECHANISM TO SQUASH CONVECTION
AND RATCHET DOWN PRECIPITATION INTENSITY AND COVERAGE AS UPCOMING
WORK WEEK GETS UNDERWAY. SHORTWAVE REACHING NORTHERN CALIFORNIA ON
SUNDAY WILL ADVANCE TO FOUR CORNERS ON MONDAY AND DIVE TO
SOUTHEAST END OF THE STATE ON TUESDAY FOR SOMEWHAT ENHANCED
PRECIPITATION TO START...SETTING UP MIDWEEK RESPITE...AND THEN
RETURNING TO RIDGE PATTERN WITH WEAK VORTICITY BLIPS AS WORK WEEK
WINDS UP FOR UPWARD TWEAK ON PRECIPITATION INTENSITY AND COVERAGE.

SHORT TERM...TODAY AND TONIGHT...WIDESPREAD SHOWERS OVER MUCH OF
THE FORECAST AREA TODAY WITH PENETRATION OF BROADER COVERAGE WELL
NORTH OF SANTA FE UNDER WEAK NORTHEAST BOUND UPPER LEVEL DISTURBANCE...AND
HEAVIEST RAINFALL SETTING UP OVER THE WESTERN AND SOUTHWESTERN
MOUNTAINS AS SOMEWHAT STRONGER BLIP CROSSES INTO NEW MEXICO FROM
ARIZONA. WILL RETAIN FLASH FLOOD WATCH THROUGH MIDNIGHT TONIGHT
AND EXPECT ANOTHER EXTENSION IN TIME AS BASIC PATTERN OF SHOWER
COVERAGE REMAINS LITTLE CHANGED. TEMPERATURES CONTINUING BELOW
NORMAL UNDER THE CLOUDS...WITH NEAR SEASONAL NORMS FOR AREAS
RECEIVING A LITTLE MORE SUNSHINE. WITH WEAK DYNAMICS ALOFT...SOME
DRYER AIR WORKING INTO NORTHEAST NEW MEXICO BEHIND WEAK COLD FRONT
WILL HELP ERODE SOME OF THE CLOUD COVER AND LIMIT THE NORTHEASTERN
EXTENT OF SHOWER COVERAGE.

LONG TERM...SUNDAY THROUGH TUESDAY...ALMOST FLAT HEIGHT FIELD
ALOFT ON SUNDAY WITH HINT OF LEFTOVER VORTICITY BUBBLE AT 500 MB
OVER NORTHEAST CORNER OF THE STATE. HEAVIEST SHOWER COVERAGE
SUNDAY REMAINS SOUTH OF INTERSTATE 40...WITH GREATEST INTENSITY
EXPANDING EASTWARD INTO CHAVES AND ROOSEVELT COUNTY DURING THE
DAY. PATTERN MAY SET UP NEED TO EXTEND FLASH FLOOD WATCH EASTWARD
PAST THE CENTRAL MOUNTAIN CHAIN FOR SUNNY AFTERNOON. A FEW SHOWERS
WORKING BACK INTO THE NORTHEAST PLAINS ON SUNDAY BUT COVERAGE WILL
REMAIN PRETTY ISOLATED GIVEN LACK OF ANY DYNAMICAL HELP. SUNDAY
TEMPERATURES REMAINING BELOW NORMAL.

INTO MONDAY...CONTINUED FLAT PATTERN ALOFT...ELONGATED WEAK 500
MB VORTICITY SAUSAGE SETTING UP FROM FOUR CORNERS TO HOBBS AND
WILL CALL THIS AS THE MAJOR AXIS FOR RAINFALL INTENSITY WITH
ENHANCEMENT OVER WESTERN AND SOUTHWEST MOUNTAINS. WOULD EXPECT
CONTINUED HYDRO HEADACHES THROUGH THE DAY WITH WEAK SHORTWAVE
MOVING FROM FOUR CORNERS TO NEAR TUCUMCARI BY LATE MONDAY NIGHT.
ACTION WILL HELP DEFINE SURFACE TROUGH OVER EASTERN END OF THE
STATE...SHIFT WIND FLOW TO SOUTHWEST AND ALLOW RIDGE TO START
BUILDING OVER MUCH OF THE STATE AS THE SHORTWAVE SLIDES BY.

INTO TUESDAY...RIDGE BUILDING NORTH AND EAST INTO NEW MEXICO FROM
NORTHERN CHIHUAHUA STATE WITH PRECIPITATION SUPPORTED BY WEAK 500
MB VORTICITY BUBBLE OVER NORTHERN AND WESTERN PARTS OF THE
STATE...AND THIS WILL SPREAD EASTWARD THROUGH THE DAY.
TEMPERATURES ONLY SLIGHTLY HIGHER THAN MONDAY...STILL REMAINING
NORMAL OR BELOW FOR THE SEASON.

INTO WEDNESDAY...RIDGE ALOFT MORE SOLIDLY PLACED OVER NEW
MEXICO...WITH WEAK 500 MB VORTICITY BUBBLE AGAIN OVER WESTERN END
OF THE STATE. WOULD EXPECT TEMPORARY DOWNTURN IN PRECIPITATION
INTENSITY AND COVERAGE AS RIDGE MAY HELP STRENGTHEN SUBSIDENCE
INVERSION...AND GUIDANCE MAKING VALIANT ATTEMPT AT RETURNING
TEMPERATURES BROADLY TO SEASONAL NORMS.

SHY

&&

.AVIATION...
AREAS OF LOW CLOUDS WILL ATTEMPT TO DEVELOP OVER MANY CENTRAL AND
WESTERN AREAS OF THE STATE THROUGH THE EARLY MORNING HOURS WITH
LOCALIZED MVFR CONDITIONS AS WELL AS MOUNTAIN OBSCURATIONS OVER MANY
CENTRAL AND WESTERN PEAKS. BEST CHANCES FOR SHOWERS AND
THUNDERSTORMS WILL BE ACROSS CENTRAL TO WESTERN AREAS OF THE STATE
THROUGH TODAY AND THIS EVENING...ALTHOUGH A FEW SHOWERS AND STORMS
ARE POSSIBLE ALONG THE LEADING EDGE OF A FRONT THAT WILL PUSH
THROUGH THE EASTERN HALF OF THE STATE BY LATE AFTERNOON. MVFR
CONDITIONS WILL BE POSSIBLE UNDER AND NEAR PRECIPITATION WITH THE
POTENTIAL FOR STEADY TO HEAVY RAIN IN LOCALIZED AREAS.

52

NEXT AVIATION DISCUSSION SCHEDULED FOR 21Z.

&&

.FIRE WEATHER...
WETTING RAINS WILL FAVOR CENTRAL AND WESTERN AREAS OF THE STATE
TODAY...SUNDAY...AND INTO MONDAY WITH LOCALIZED AREAS SEEING HEAVY
RAINS AND POSSIBLE FLOODING. ADDITIONAL ISOLATED TO SCATTERED
SHOWER/STORM ACTIVITY WILL BE POSSIBLE IN THE SOUTHEASTERN PLAINS
WITH ANY ACTIVITY TODAY DEVELOPING ALONG THE LEADING EDGE OF A BACK
DOOR COLD FRONT THAT WILL ENTER THE AREA BY LATE AFTERNOON. DRY AIR
BEHIND THE FRONT SHOULD SUPPRESS MOST ACTIVITY IN THE EAST CENTRAL
TO NORTHEASTERN PLAINS. MOST AREAS WILL CONTINUE TO SEE EXCELLENT
HUMIDITY RECOVERIES OVERNIGHT WHILE TEMPERATURE LAPSE RATES REMAIN
MODERATE...KEEPING HAINES INDICES IN THE MEDIUM RANGE. WINDS WILL
PICK UP THROUGH CENTRAL VALLEYS DOWNWIND OF GAPS AND CANYONS THIS
EVENING AND INTO TONIGHT...BUT OTHERWISE WINDS WILL REMAIN LIGHT TO
MODERATE OUTSIDE OF THUNDERSTORM OUTFLOWS.

52

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  88  62  89  62 /  20  10  10  10
GALLUP..........................  82  56  83  56 /  30  20  20  20
GRANTS..........................  81  56  80  54 /  50  30  30  20
GLENWOOD........................  85  62  87  63 /  40  30  60  70
CHAMA...........................  76  44  77  44 /  40  20  30  40
LOS ALAMOS......................  75  53  77  52 /  50  40  20  30
RED RIVER.......................  67  44  69  46 /  30  20  20  20
TAOS............................  76  50  80  51 /  40  20  20  30
SANTA FE........................  76  52  77  52 /  50  30  30  20
SANTA FE AIRPORT................  79  56  80  56 /  50  40  20  20
ESPANOLA........................  82  55  87  58 /  40  30  20  30
ALBUQUERQUE HEIGHTS.............  82  64  82  65 /  50  50  30  20
ALBUQUERQUE VALLEY..............  83  64  85  66 /  50  40  30  20
ALBUQUERQUE FOOTHILLS...........  78  59  80  60 /  60  60  30  20
ALBUQUERQUE WEST MESA...........  82  63  84  66 /  50  50  30  20
SOCORRO.........................  84  63  86  63 /  50  40  60  40
SANDIA PARK/CEDAR CREST.........  73  52  77  52 /  60  60  30  20
MORIARTY/ESTANCIA...............  78  55  81  55 /  60  50  30  20
CARRIZOZO.......................  82  59  81  60 /  40  30  50  40
RUIDOSO.........................  73  54  74  54 /  60  40  60  50
RATON...........................  75  50  80  53 /   5   5   5  10
LAS VEGAS.......................  76  50  78  52 /  20  10  20  10
ROY.............................  78  57  78  60 /   5   5   5  10
CLAYTON.........................  77  56  80  60 /   5   5   5   5
SANTA ROSA......................  82  58  84  60 /  20  10  10  10
TUCUMCARI.......................  83  60  84  63 /  20  10  10  10
FORT SUMNER.....................  82  60  85  63 /  30  10  20  10
CLOVIS..........................  84  61  81  62 /  40  20  30  20
PORTALES........................  86  61  83  64 /  40  20  30  20
ROSWELL.........................  89  68  85  67 /  30  50  50  20

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH THIS EVENING FOR THE FOLLOWING ZONES...
NMZ008>011-014>017-026.

&&

SHY/52
Hazardous weather outlook, Jul 12, 5:09 AM MDT, 9 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
509 AM MDT SAT JUL 12 2008

NMZ001>021-026-131200-
NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ-
UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS-
NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS-
WEST CENTRAL MOUNTAINS-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-
SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY-
CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY-
SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY-
LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY-
CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY-
GUADALUPE MOUNTAINS OF CHAVES COUNTY-
509 AM MDT SAT JUL 12 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

HEAVY RAINFALL WILL REDEVELOP TODAY OVER THE WEST CENTRAL AND
SOUTHWEST MOUNTAINS...THE RIO GRANDE VALLEY...AND OVER THE CENTRAL
MOUNTAIN CHAIN. A FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL
MIDNIGHT TONIGHT FOR THESE AREAS. LOCALLY HEAVY RAINS WILL
CONTINUE THROUGH TONIGHT...WITH AN EXTENSION OF A FLASH FLOOD
WATCH THROUGH TONIGHT POSSIBLE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

HEAVY RAINFALL WILL REDEVELOP AGAIN ON SUNDAY OVER THE WEST
CENTRAL AND SOUTHWEST MOUNTAINS...THE RIO GRANDE VALLEY...AND OVER
THE CENTRAL MOUNTAIN CHAIN WITH CONTINUED POSSIBILITY OF FLASH
FLOODING.

FOR MONDAY THROUGH FRIDAY...THE PROBABILITY FOR WIDESPREAD
HAZARDOUS WEATHER IS LOW...AS SHOWERS WILL DECREASE GRADUALLY IN
COVERAGE AND INTENSITY THROUGH MID WEEK. EXPECT SHOWERS REDUCED IN
BOTH COVERAGE AND INTENSITY FOR THURSDAY AND FRIDAY.

.SPOTTER INFORMATION STATEMENT...

CONTACT LOCAL LAW ENFORCEMENT OR THE NATIONAL WEATHER SERVICE TO
REPORT FLOODING OR FLASH FLOODING THROUGH THE REMAINDER OF THE
WEEKEND.

SHY

In the hours before

Special weather statement, Jul 12, 1:37 PM MDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
137 PM MDT SAT JUL 12 2008

NMZ019-122000-
CHAVES COUNTY PLAINS-
137 PM MDT SAT JUL 12 2008

...STRONG THUNDERSTORM MOVING OVER NORTHWEST CHAVES COUNTY...

AT 136 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50
MPH...TORRENTIAL RAINFALL AND HAIL UP TO ONE HALF INCH IN DIAMETER
18 MILES SOUTHWEST OF MESA. THE STRONG THUNDERSTORM WAS MOVING EAST
AROUND 15 MPH.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE RURAL NORTH CENTRAL
CHAVES COUNTY.

THIS STORM WAS NOT PRODUCING SEVERE WEATHER AT THIS TIME. HOWEVER...
PERSONS IN THE PATH OF THIS STORM ARE ADVISED TO MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO
TAKE APPROPRIATE ACTION.

34

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 11, 7:09 PM MDTAreal Flood AdvisoryABQMora, Rio Arriba, Taos3 hr
Jul 11, 7:44 PM MDTAreal Flood AdvisoryABQTorrance, Valencia2 hr
Jul 11, 8:39 PM MDTAreal Flood AdvisoryABQRio Arriba2 hr
Jul 11, 9:00 PM MDTAreal Flood AdvisoryABQRio Arriba, Sandoval2 hr
Jul 11, 9:17 PM MDTAreal Flood AdvisoryABQRio Arriba, Santa Fe88 min
Jul 12, 12:24 PM MDTAreal Flood AdvisoryABQCibola, McKinley, Sandoval2 hr
Jul 12, 1:30 PM MDTFlash Flood WarningABQCibola2 hr
Jul 12, 2:02 PM MDTSevere Thunderstorm WarningABQChaves58 min
Jul 12, 2:11 PM MDTAreal Flood AdvisoryABQLincoln2 hr
Jul 12, 2:23 PM MDTAreal Flood AdvisoryABQCibola2 hr
Jul 12, 2:31 PM MDTAreal Flood AdvisoryABQMcKinley119 min
Jul 12, 2:56 PM MDTSevere Thunderstorm WarningABQChaves46 min
Jul 12, 3:17 PM MDTAreal Flood AdvisoryABQSocorro118 min
Jul 12, 3:22 PM MDTAreal Flood AdvisoryABQLincoln113 min
Jul 12, 3:35 PM MDTAreal Flood AdvisoryABQChaves115 min
Jul 12, 3:52 PM MDTAreal Flood AdvisoryABQCatron, Cibola, Socorro83 min
Jul 12, 4:45 PM MDTAreal Flood AdvisoryABQRio Arriba2 hr
Jul 12, 5:03 PM MDTFlash Flood WarningABQLincoln117 min
Jul 12, 5:13 PM MDTAreal Flood AdvisoryABQCatron, Socorro2 hr
Jul 12, 5:34 PM MDTFlash Flood WarningABQRio Arriba116 min

Nearby

Tornado Warnings in New Mexico, 2008Every tornado warning in 2008Tornadoes in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.